Alert archive / West Virginia / Wind Advisories in 2013
Wind Advisory 7, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Nov 10, 2013, 4:45 AM EST for Allegany County, Maryland; Grant County, Mineral County, Pendleton County, West Virginia; Highland County, Virginia. It took effect at Nov 10, 2013, 9:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2013, 4:45 AM EST (09:45 UTC)
- In effect from
- Nov 10, 2013, 9:00 AM EST
- Expired
- Nov 10, 2013, 5:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, Highland County, VA, Grant County, WV, Mineral County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 144 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS71 KLWX 100945 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 445 AM EST SUN NOV 10 2013 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE ALLEGHENY AND POTOMAC HIGHLANDS... MDZ501-VAZ503-504-WVZ501-503-505-506-101800- /O.NEW.KLWX.WI.Y.0007.131110T1400Z-131110T2200Z/ EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...MONTEREY... BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE...FRANKLIN 445 AM EST SUN NOV 10 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. * TIMING...MID MORNING THROUGH THIS AFTERNOON. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
2 follow-up statements
158 WWUS71 KLWX 101722 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1222 PM EST SUN NOV 10 2013 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE ALLEGHENY AND POTOMAC HIGHLANDS... MDZ501-VAZ503-504-WVZ501-503-505-506-102200- /O.CON.KLWX.WI.Y.0007.000000T0000Z-131110T2200Z/ EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...MONTEREY... BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE...FRANKLIN 1222 PM EST SUN NOV 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * TIMING...THIS AFTERNOON. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$ HAS
070 WWUS71 KLWX 102204 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 504 PM EST SUN NOV 10 2013 MDZ501-VAZ503-504-WVZ501-503-505-506-102315- /O.EXP.KLWX.WI.Y.0007.000000T0000Z-131110T2200Z/ EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...MONTEREY... BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE...FRANKLIN 504 PM EST SUN NOV 10 2013 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED THIS AFTERNOON. A FEW GUSTS BETWEEN 30 AND 40 MPH ARE STILL POSSIBLE. $$ WITT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:27 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 10, 3:27 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 AM EST SUN NOV 10 2013
.SYNOPSIS...
A WEAK COLD FRONT WILL PASS THROUGH THE REGION TODAY AND HIGH
PRESSURE WILL BUILD OVERHEAD TONIGHT. THE HIGH WILL BUILD TO OUR
SOUTH MONDAY AND AN ARCTIC COLD FRONT WILL PASS THROUGH LATE MONDAY
NIGHT INTO TUESDAY. CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD FOR
THE MIDDLE PORTION OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
COLD FRONT TO OUR WEST WILL CONTINUE TO APPROACH THE FORECAST AREA
THIS MORNING. THE FRONT IS LIKELY TO REACH THE I-95 CORRIDOR BY
NOON...THEN CLEAR THE CWA BY EARLY AFTERNOON. MODEL CONSENSUS
CONTINUES TO SHOW A DRY FROPA. ONLY EXCEPTION IS GFS WHICH TRIES
TO SQUEEZE A FEW DROPS OF UPSLOPE PRECIP OVER THE POTOMAC
HIGHLANDS..BUT SATURATED REGION IS QUITE SHALLOW...SO WILL KEEP
POPS BELOW SLIGHT CHANCE.
WINDS WILL BECOME GUSTY FROM THE WEST-NORTHWEST ALONG A TIGHT
GRADIENT BETWEEN LOW PRESSURE OVER SRN QUEBEC AND HIGH PRESSURE
OVER THE MIDWEST. DOWNSLOPE COMPONENT WILL RESULT IN HIGH TEMPS
EAST OF THE BLUE RIDGE BEING SIMILAR TO SATURDAY...WITH HIGHS IN
THE MID 50S EAST OF THE MOUNTAINS...AND NEAR 60 ACROSS SOUTHERN
TIER COUNTIES. HIGHS IN THE LOW 40S TO LOW 50S EXPECTED ALONG AND
WEST OF THE BLUE RIDGE.
&&
.SHORT TERM /TONIGHT/...
STRONG ZONAL FLOW ALOFT WILL QUICKLY PUSH SURFACE HIGH PRESSURE
FROM THE MIDWEST OVERNIGHT...WITH THE HIGH EXPECTED TO REACH THE
MID-ATLANTIC BY MONDAY MORNING. WINDS WILL GRADUALLY DIMINISH
OVERNIGHT. THIS WILL SUPPORT GOOD LATE-NIGHT RADIATIONAL COOLING...WITH
LOWS DROPPING INTO LOW 30S ACROSS MOST OF THE FORECAST AREA.
COOLER TEMPS IN THE UPPER 20S ARE EXPECTED OVER THE
HIGHLANDS...AND MID-UPPER 30S EXPECTED IN METRO
BALTIMORE/WASHINGTON.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD TO OUR SOUTH MONDAY WHILE AN ARCTIC COLD
FRONT APPROACHES FROM THE NORTH AND WEST. A SOUTHWEST FLOW BETWEEN
THE DEPARTING HIGH AND APPROACHING COLD FRONT WILL RESULT IN MILD
CONDITIONS MONDAY. MAX TEMPS WILL REACH THE MIDDLE TO UPPER 50S
ACROSS MOST LOCATIONS.
THE COLD FRONT WILL PASS THROUGH THE REGION LATE MONDAY NIGHT INTO
TUESDAY. DESPITE LIMITED MOISTURE...THERE WILL BE ENOUGH FORCING
ALONG WITH A LITTLE INSTABILITY FOR POSSIBLE RAIN AND SNOW SHOWERS
ASSOCIATED WITH THE FRONTAL PASSAGE. LEFT POPS IN THROUGH TUESDAY
AFTERNOON DUE TO UNCERTAINTY IN THE EXACT TIMING OF THE FRONTAL
PASSAGE...BUT THE BEST CHANCE FOR ANY RAIN OR SNOW SHOWERS APPEARS
TO BE LATE MONDAY NIGHT THROUGH TUESDAY MORNING. ANY ACCUMULATING
SNOW WILL MOST LIKELY BE CONFINED TO LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT WHERE AN UPSLOPE COMPONENT TO THE LOW-LEVEL FLOW
WILL ENHANCE PRECIPITATION AMOUNTS.
CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD TUESDAY NIGHT THROUGH
THURSDAY...BRINGING DRY AND COLD CONDITIONS. CUTOFF LOW PRESSURE
WILL DEVELOP DURING THIS TIME...BUT MOST LIKELY WELL OFF TO OUR
SOUTH AND EAST. HIGH PRESSURE WILL SHIFT EAST TOWARD THE EASTERN
SEABOARD LATE IN THE WEEK...ALLOWING FOR A RETURN FLOW TO USHER IN
MILDER CONDITIONS DURING THIS TIME. DRY WEATHER WILL CONTINUE.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS THRU SUNDAY. WINDS WILL SHIFT TO THE W-NW AND BECOME
GUSTY SUNDAY MORNING AS A COLD FRONT MOVES THROUGH THE REGION.
MOST GUSTS SHOULD BE BETWEEN 20-25 KTS IN THE AFTERNOON...ALTHOUGH
OCCASIONAL GUSTS TO NEAR 30KTS ARE POSSIBLE. WINDS GRADUALLY
DIMINISH SUNDAY NIGHT AS HIGH PRESSURE BUILDS IN.
VFR CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY. SOUTHWEST
WINDS WILL GUST AROUND 15 TO 20 KNOTS MONDAY AFTERNOON BEFORE
DIMINISHING AROUND SUNSET. AN ARCTIC COLD FRONT WILL PASS THROUGH
LATE MONDAY NIGHT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THIS
BOUNDARY WITH GUSTS AROUND 20 TO 25 KNOTS LATE MONDAY NIGHT
THROUGH TUESDAY.
HIGH PRESSURE WILL BUILD OVERHEAD TUESDAY NIGHT THROUGH THURSDAY.
&&
.MARINE...
SCA REMAINS IN EFFECT EARLY THIS MORNING FOR MOST OF THE MD CHSPK
AND THE SOUTHERN TIDAL POTOMAC. A COLD FRONT WILL MOVE THROUGH THE
WATERS LATE SUNDAY MORNING. WINDS WILL BECOME W-NW WITH GUSTS
20-25 KTS...AND OCCASIONALLY UP TO 30 KTS. SCA FOR ALL WATERS
AFTER 12Z. WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT AS HIGH
PRESSURE BUILDS IN. SCA MAY NEED TO BE EXTENDED THROUGH THE
OVERNIGHT HOURS ON PORTIONS OF THE BAY AND THE LOWER TIDAL
POTOMAC...BUT CONFIDENCE NOT HIGH ENOUGH YET TO ISSUE AN
EXTENSION.
HIGH PRESSURE WILL BUILD SOUTH OF THE WATERS MONDAY WHILE A COLD
FRONT APPROACHES FROM THE NORTH AND WEST. A SOUTHWEST FLOW IS
EXPECTED BETWEEN THESE SYSTEMS. WIND GUSTS WILL BE CLOSE TO SCA
CRITERIA. HAVE CAPPED GUSTS AROUND 15 KNOTS FOR NOW DUE TO THE
RELATIVELY COOLER WATERS.
THE COLD FRONT WILL PASS THROUGH LATE MONDAY NIGHT. SOUTHWEST WINDS
AHEAD OF THE FRONT WILL SHIFT TO THE NORTH-NORTHWEST BEHIND THE
FRONT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF
THE WATERS MONDAY NIGHT...AND FOR ALL OF THE WATERS TUESDAY. HIGH
PRESSURE WILL SLOWLY BUILD OVER THE WATERS DURING THE MIDDLE PORTION
OF THE WEEK. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF
THE WATERS TUESDAY NIGHT THROUGH WEDNESDAY.
&&
.FIRE WEATHER...
THE COMBINATION OF LOW FUEL MOISTURE...GUSTY WINDS AND LOW RH
UNDER A DRY AIRMASS WILL ENHANCE THE FIRE WEATHER RISK ON SUNDAY.
AS OF NOW...NOT CERTAIN THAT RED FLAG WARNING CRITERIA WILL BE MET
SINCE THE AREAS OF MIN RH BELOW 30 PERCENT DO NOT COINCIDE WITH
SUSTAINED WINDS ABOVE 20 KTS. THIS WILL BE MONITORED CLOSELY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR ANZ530-531-539.
SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR ANZ535-536-538.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ542.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ532>534-
537-540-541-543.
&&
SYNOPSIS...BJL/KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...BJL
AVIATION...BJL/KCS
MARINE...BJL/KCS
FIRE WEATHER...KCSHazardous weather outlook, Nov 10, 3:37 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 337 AM EST SUN NOV 10 2013 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 111000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 337 AM EST SUN NOV 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE WATERS. THE SMALL CRAFT ADVISORY CONTINUES THROUGH THIS EVENING FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES LATE THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF THE WATERS MONDAY NIGHT THROUGH WEDNESDAY. AN ARCTIC COLD FRONT WILL ARRIVE LATE MONDAY NIGHT INTO TUESDAY. SHOWERS MAY MIX WITH OR CHANGE TO SNOW DURING A BRIEF PERIOD WHEN THE FRONT PASSES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-111000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 337 AM EST SUN NOV 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES LATE THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC COLD FRONT WILL ARRIVE LATE MONDAY NIGHT INTO TUESDAY. ACCUMULATING SNOWFALL IS LIKELY ALONG THE ALLEGHENY FRONT DURING THIS TIME. FARTHER EAST...SHOWERS MAY CHANGE OVER TO SNOW DURING A BRIEF PERIOD WHEN THE FRONT PASSES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 12:27 PM EST | Red Flag Warning | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 3 more | 5 hr |
| Nov 10, 3:10 PM EST | Small Craft Advisory | LWX | 11 hr | |
| Nov 10, 3:10 PM EST | Small Craft Advisory | LWX | 3 days |
Nearby
Wind Advisories in West Virginia, 2013Wind Advisories in Maryland, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.